Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Starflower - Tue Apr 28, 2009 5:54 am||
I'm a 22 year old female that recently had a weird history. This might be a bit long so I hope this won't be a problem but I'm REALLY confused:
I was a virgin until 21, where I decided to have sex with my long-term boyfriend. We were both very responsible and went to go and have a full blood work (for all sexually transmited diseases). Due to the fact that my boyfriend wasn't circumised, he only had unprotected sex for like two minutes with one girl before me. So before we had sex - we both went to go and have a full blood work done.
I was cleared and so was my boyfriend... but a year later, we both started having problems. When he urinated, it burnt. When we had sex, it hurt like crazy. He had to have an operation that opened up his urinary tract ... and that's when he found out he had chlamediya (sp?).
When he went to the first doctor for test results, he "missed" the fact that he had this sexually transmited disease. He went back to the doctor, asked for his results and the Doctor said he was sorry, he had missed it...
So, I went to go and be tested and we found out I also had it. My gyno did a pap smear and now I have inflammed cervix and have abnormal cells. Which is partly due to the fact that I had chlymedia for so long? My gyno says that I should be worried because it's not common in young people.
I've been put on a series of medication but I'm not sure what it is as I can't read the writing of the Doctor... one is Doxycycline?
I'm supposed to do the round of medication for ten days currently and then again ten days before i go for a second papsmere.
Should I be worried? She could barely explain what it meant and I left her office feeling unsatisifed. What are the consquences for this?
|Debbie Miller, RN - Thu May 14, 2009 5:32 pm||
The reason for the antibiotics is because the presence of infection can cause the abnormal result of your pap smear. Once it is cleared, if the cells appear normal, she can assume it was due to the infection and not anything more concerning. Follow your doctor's orders and complete the antibiotic as directed with the repeat testing. Chances are good this will not be a problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.